I have been on Depakote before but do not remember why I was taken off it. I feel that it is making me more impulsive and filled with sexual desire. This would not be a problem if I was dating, but if it is the one I quit taking for that reason, a week from now, I may not have my normal values reflected in my behavior.
Does Depakote increase sex drive for women?
Question posted by mdmdale on 24 June 2013
Last updated on 14 April 2022 by Justang
I have been on Depakote for about 7 years for manic depression 1 and anxiety and I don’t even remember what it’s like to have a sex strive my marriage is starting to suffer trying to get my doctor to Change it it’s horrible for me
I took depakote for one week at a relatively low dose and at the end of the week my doctor took me off it as by then I was so hyper (manic) that I could not sit or remain still for longer than about 30 seconds. I even ate standing up.
If I had not been taking a rather heavy duty sleep med I don't think I would have slept at all that week. As it was even the sleep med did not let me sleep for as long as it should have.
I did become rather impulsive and very easily distracted which was dangerous for me as I was doing things that I shouldn't have.
I had just gotten off an antidepressant that had totally taken my sexual desire away so I don't know about that part.
Hope that helps.
Depakote is a mood stabilizer. I cannot find any data to support specifically that it increases the libido in women who take it. However, some product information states that some side effect responses can be "agitation, irritability or may display abnormal behavior" (drugs.com) You could be suffering with the above side effects or these unusual and impulsive sexual desires that you have described, could possibly be manic symptoms. Indicating that the dose of Depakote you are currently taking needs to be adjusted by your prescribing Physician either up or down in order to bring as much balance to your mental chemistry as possible. I see that I am answering several days after your post. I hope you are well by now and have contacted your Psych Dr. to let him/her know what you were feeling. If you have not made contact with your Dr.
please do, so that you don't end up in a situation that it sounds like from your post you really didn't want to be in based on your personal values and, of course, one that could jeopardize your safety.
- Depakote uses and safety info
- Depakote information for Healthcare Professionals (includes dosage details)
- Side effects of Depakote (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.